Abstract and Applied Analysis

Mean-Square Exponential Synchronization of Markovian Switching Stochastic Complex Networks with Time-Varying Delays by Pinning Control

Jingyi Wang, Chen Xu, Jianwen Feng, Man Kam Kwong, and Francis Austin

Full-text: Open access

Abstract

This paper investigates the mean-square exponential synchronization of stochastic complex networks with Markovian switching and time-varying delays by using the pinning control method. The switching parameters are modeled by a continuous-time, finite-state Markov chain, and the complex network is subject to noise perturbations, Markovian switching, and internal and outer time-varying delays. Sufficient conditions for mean-square exponential synchronization are obtained by using the Lyapunov-Krasovskii functional, Itö’s formula, and the linear matrix inequality (LMI), and numerical examples are given to demonstrate the validity of the theoretical results.

Article information

Source
Abstr. Appl. Anal., Volume 2012 (2012), Article ID 298095, 18 pages.

Dates
First available in Project Euclid: 14 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1355495714

Digital Object Identifier
doi:10.1155/2012/298095

Mathematical Reviews number (MathSciNet)
MR2922947

Zentralblatt MATH identifier
1242.93149

Citation

Wang, Jingyi; Xu, Chen; Feng, Jianwen; Kwong, Man Kam; Austin, Francis. Mean-Square Exponential Synchronization of Markovian Switching Stochastic Complex Networks with Time-Varying Delays by Pinning Control. Abstr. Appl. Anal. 2012 (2012), Article ID 298095, 18 pages. doi:10.1155/2012/298095. https://projecteuclid.org/euclid.aaa/1355495714


Export citation

References

  • A. Arenas, A. Díaz-Guilera, J. Kurths, Y. Moreno, and C. Zhou, “Synchronization in complex networks,” Physics Reports A, vol. 469, no. 3, pp. 93–153, 2008.
  • S. H. Strogatz and I. Stewart, “Coupled oscillators and biological synchronization,” Scientific American, vol. 269, no. 6, pp. 102–109, 1993.
  • C. M. Gray, “Synchronous oscillations in neuronal systems: mechanisms and functions,” Journal of Computational Neuroscience, vol. 1, no. 1-2, pp. 11–38, 1994.
  • M. S. De Vieira, “Chaos and synchronized chaos in an earthquake model,” Physical Review Letters, vol. 82, no. 1, pp. 201–204, 1999.
  • L. Kuhnert, K. I. Agladze, and V. I. Krinsky, “Image processing using light-sensitive chemical waves,” Nature, vol. 337, no. 6204, pp. 244–247, 1989.
  • D. Yu, M. Righero, and L. Kocarev, “Estimating topology of networks,” Physical Review Letters, vol. 97, no. 18, Article ID 188701, 4 pages, 2006.
  • S. Boccaletti, J. Kurths, G. Osipov, D. L. Valladares, and C. S. Zhou, “The synchronization of chaotic systems,” Physics Reports A, vol. 366, no. 1-2, pp. 1–101, 2002.
  • R. Tönjes and B. Blasius, “Perturbation analysis of complete synchronization in networks of phase oscillators,” Physical Review E, vol. 80, no. 2, Article ID 026202, 7 pages, 2009.
  • V. N. Belykh, I. V. Belykh, and E. Mosekilde, “Cluster synchronization modes in an ensemble of coupled chaotic oscillators,” Physical Review E, vol. 63, no. 3, pp. 362161–362164, 2001.
  • M. G. Rosenblum, A. S. Pikovsky, and J. Kurths, “Phase synchronization of chaotic oscillators,” Physical Review Letters, vol. 76, no. 11, pp. 1804–1807, 1996.
  • C. Van Vreeswijk, “Partial synchronization in populations of pulse-coupled oscillators,” Physical Review E, vol. 54, no. 5, pp. 5522–5537, 1996.
  • X. Yang and J. Cao, “Adaptive pinning synchronization of complex networks with stochastic perturbations,” Discrete Dynamics in Nature and Society, vol. 2010, Article ID 416182, 21 pages, 2010.
  • G. P. Jiang, G. Chen, and W. K. S. Tang, “A new criterion for chaos synchronization using linear state feedback control,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 13, no. 8, pp. 2343–2351, 2003.
  • M. Zochowski, “Intermittent dynamical control,” Physica D, vol. 145, no. 3-4, pp. 181–190, 2000.
  • K. Tanaka and H. O. Wang, “Fuzzy control of chaotic systems using LMIs: regulation, synchronization and chaos model following,” in Proceedings of the IEEE International Conference on Fuzzy Systems, pp. 434–439, May 1998.
  • M. Haeri and M. Dehghani, “Impulsive synchronization of Chen's hyperchaotic system,” Physics Letters, Section A, vol. 356, no. 3, pp. 226–230, 2006.
  • T. Chen, X. Liu, and W. Lu, “Pinning complex networks by a single controller,” IEEE Transactions on Circuits and Systems. I. Regular Papers, vol. 54, no. 6, pp. 1317–1326, 2007.
  • J. Zhao, J. Lu, and X. Wu, “Pinning control of general complex dynamical networks with optimization,” Science China. Information Sciences, vol. 53, no. 4, pp. 813–822, 2010.
  • J. Zhou, J.-A. Lu, and J. Lü, “Pinning adaptive synchronization of a general complex dynamical network,” Automatica, vol. 44, no. 4, pp. 996–1003, 2008.
  • J. Zhao, J. A. Lu, and Q. Zhang, “Pinning a complex delayed dynamical network to a homogenous trajectory,” IEEE Transactions on Circuits and Systems II, vol. 56, no. 6, pp. 514–518, 2009.
  • C. Li and G. Chen, “Synchronization in general complex dynamical networks with coupling delays,” Physica A, vol. 343, no. 1–4, pp. 263–278, 2004.
  • W. Lu, T. Chen, and G. Chen, “Synchronization analysis of linearly coupled systems described by differential equations with a coupling delay,” Physica D, vol. 221, no. 2, pp. 118–134, 2006.
  • W. Wu and T. Chen, “Global synchronization criteria of linearly coupled neural network systems with time-varying coupling,” IEEE Transactions on Neural Networks, vol. 19, no. 2, pp. 319–332, 2008.
  • W. Guo, F. Austin, S. Chen, and W. Sun, “Pinning synchronization of the complex networks with non-delayed and delayed coupling,” Physics Letters A, vol. 373, no. 17, pp. 1565–1572, 2009.
  • S. Cai, Z. Liu, F. Xu, and J. Shen, “Periodically intermittent controlling complex dynamical networks with time-varying delays to a desired orbit,” Physics Letters A, vol. 373, no. 42, pp. 3846–3854, 2009.
  • S. Cai, J. Hao, Q. He, and Z. Liu, “Exponential synchronization of complex delayed dynamical networks via pinning periodically intermittent control,” Physics Letters, Section A, vol. 375, no. 19, pp. 1965–1971, 2011.
  • W. He and J. Cao, “Exponential synchronization of hybrid coupled networks with delayed coupling,” IEEE Transactions on Neural Networks, vol. 21, no. 4, pp. 571–583, 2010.
  • J. Cao, Z. Wang, and Y. Sun, “Synchronization in an array of linearly stochastically coupled networks with time delays,” Physica A, vol. 385, no. 2, pp. 718–728, 2007.
  • J. Liang, Z. Wang, Y. Liu, and X. Liu, “Global synchronization control of general delayed discrete-time networks with stochastic coupling and disturbances,” IEEE Transactions on Systems, Man, and Cybernetics, Part B, vol. 38, no. 4, pp. 1073–1083, 2008.
  • A. Pototsky and N. Janson, “Synchronization of a large number of continuous one-dimensional stochastic elements with time-delayed mean-field coupling,” Physica D, vol. 238, no. 2, pp. 175–183, 2009.
  • X. Yang and J. Cao, “Stochastic synchronization of coupled neural networks with intermittent control,” Physics Letters, Section A, vol. 373, no. 36, pp. 3259–3272, 2009.
  • X. Mao, “Stability of stochastic differential equations with Markovian switching,” Stochastic Processes and their Applications, vol. 79, no. 1, pp. 45–67, 1999.
  • C. Yuan and X. Mao, “Robust stability and controllability of stochastic differential delay equations with Markovian switching,” Automatica, vol. 40, no. 3, pp. 343–354, 2004.
  • Y. Sun and J. Cao, “Stabilization of stochastic delayed neural networks with Markovian switching,” Asian Journal of Control, vol. 10, no. 3, pp. 327–340, 2008.
  • Z. Wang, Y. Liu, L. Yu, and X. Liu, “Exponential stability of delayed recurrent neural networks with Markovian jumping parameters,” Physics Letters, Section A, vol. 356, no. 4-5, pp. 346–352, 2006.
  • G. Wang, J. Cao, and J. Liang, “Exponential stability in the mean square for stochastic neural networks with mixed time-delays and Markovian jumping parameters,” Nonlinear Dynamics, vol. 57, no. 1-2, pp. 209–218, 2009.
  • Y. Liu, Z. Wang, and X. Liu, “On synchronization of discrete-time markovian jumping stochastic complex networks with mode-dependent mixed time-delays,” International Journal of Modern Physics B, vol. 23, no. 3, pp. 411–434, 2009.